Alert archive / Utah / Flood Watches in 2011
Flood Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flood watch at May 6, 2011, 11:13 AM MDT. It took effect at May 7, 2011, 6:00 PM MDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2011, 11:13 AM MDT (17:13 UTC)
- In effect from
- May 7, 2011, 6:00 PM MDT
- Expired
- May 9, 2011, 10:15 AM MDT
- In force
- 40 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
658 WGUS65 KSLC 061713 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1113 AM MDT FRI MAY 6 2011 UTZ001>003-006>009-070500- /O.NEW.KSLC.FA.A.0002.110508T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1113 AM MDT FRI MAY 6 2011 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * FROM SATURDAY EVENING THROUGH MONDAY EVENING * FLOODING IS ANTICIPATED DUE TO A COMBINATION OF INCREASED SNOWMELT AND A FORECAST RAIN EVENT BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH MONDAY EVENING. FLOODING IS ANTICIPATED OVER MULTIPLE WATERSHEDS...INCLUDING THE BLACKSMITH FORK...LITTLE BEAR RIVER...CHALK CREEK...THE WEBER RIVER INCLUDING RIVERDALE AND PLAIN CITY...AND TO A LESSER EXTEND EMIGRATION CREEK IN SALT LAKE COUNTY. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING FULL AND CAN ALSO ANTICIPATE FLOODING. * IMPACTS...STRUCTURES AND PROPERTY ADJACENT TO THESE WATERS...INCLUDING LOW LYING BRIDGES AND FIELDS...WILL BE AFFECTED DURING HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && MERRILL/MCINERNEY $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
10 follow-up statements
522 WGUS65 KSLC 070343 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 943 PM MDT FRI MAY 6 2011 UTZ001>003-006>009-071300- /O.CON.KSLC.FA.A.0002.110508T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 943 PM MDT FRI MAY 6 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * FROM SATURDAY EVENING THROUGH MONDAY EVENING * FLOODING IS ANTICIPATED DUE TO A COMBINATION OF INCREASED SNOWMELT AND A FORECAST RAIN EVENT BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH MONDAY EVENING. FLOODING IS ANTICIPATED OVER MULTIPLE WATERSHEDS...INCLUDING THE BLACKSMITH FORK...LITTLE BEAR RIVER...CHALK CREEK...THE WEBER RIVER INCLUDING RIVERDALE AND PLAIN CITY...AND TO A LESSER EXTEND EMIGRATION CREEK IN SALT LAKE COUNTY. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING FULL AND CAN ALSO ANTICIPATE FLOODING. * IMPACTS...STRUCTURES AND PROPERTY ADJACENT TO THESE WATERS... INCLUDING LOW LYING BRIDGES AND FIELDS...WILL BE AFFECTED DURING HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && STRUTHWOLF $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
512 WGUS65 KSLC 071027 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 427 AM MDT SAT MAY 7 2011 UTZ001>003-006>009-071830- /O.CON.KSLC.FA.A.0002.110508T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 427 AM MDT SAT MAY 7 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * FROM THIS EVENING THROUGH MONDAY EVENING * FLOODING IS ANTICIPATED DUE TO A COMBINATION OF INCREASED SNOWMELT AND A FORECAST RAIN EVENT BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH MONDAY EVENING. FLOODING IS ANTICIPATED OVER MULTIPLE WATERSHEDS...INCLUDING THE BLACKSMITH FORK...LITTLE BEAR RIVER...CHALK CREEK...THE WEBER RIVER INCLUDING RIVERDALE AND PLAIN CITY...AND TO A LESSER EXTENT EMIGRATION CREEK IN SALT LAKE COUNTY. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING FULL AND CAN ALSO ANTICIPATE FLOODING. * IMPACTS...STRUCTURES AND PROPERTY ADJACENT TO THESE WATERS... INCLUDING LOW LYING BRIDGES AND FIELDS...WILL BE AFFECTED DURING HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && CHENG $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
506 WGUS65 KSLC 071904 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 104 PM MDT SAT MAY 7 2011 UTZ001>003-006>009-080500- /O.CON.KSLC.FA.A.0002.110508T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 104 PM MDT SAT MAY 7 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * FROM 6 PM MDT THIS EVENING THROUGH MONDAY EVENING * FLOODING IS ANTICIPATED DUE TO A COMBINATION OF INCREASED SNOWMELT AND A FORECAST RAIN EVENT BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH MONDAY EVENING. FLOODING IS ANTICIPATED OVER MULTIPLE WATERSHEDS...INCLUDING THE BLACKSMITH FORK...LITTLE BEAR RIVER...CHALK CREEK...THE WEBER RIVER INCLUDING RIVERDALE AND PLAIN CITY...AND TO A LESSER EXTENT EMIGRATION CREEK IN SALT LAKE COUNTY. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING FULL AND CAN ALSO ANTICIPATE FLOODING. * IMPACTS...STRUCTURES AND PROPERTY ADJACENT TO THESE WATERS... INCLUDING LOW LYING BRIDGES AND FIELDS...WILL BE AFFECTED DURING HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && MERRILL $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
764 WGUS65 KSLC 080526 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1126 PM MDT SAT MAY 7 2011 UTZ001>003-006>009-081330- /O.CON.KSLC.FA.A.0002.000000T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1126 PM MDT SAT MAY 7 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * THROUGH MONDAY EVENING * FLOODING IS ANTICIPATED DUE TO A COMBINATION OF INCREASED SNOWMELT AND A FORECAST RAIN EVENT BEGINNING LATE TONIGHT AND CONTINUING THROUGH MONDAY EVENING. FLOODING IS ALREADY OCCURRING ON THE BLACKSMITH FORK NEAR HYRUM...AND IS ALSO ANTICIPATED OVER MULTIPLE WATERSHEDS...INCLUDING THE LITTLE BEAR RIVER...CHALK CREEK...THE WEBER RIVER INCLUDING RIVERDALE AND PLAIN CITY...AND TO A LESSER EXTENT EMIGRATION CREEK IN SALT LAKE COUNTY. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING FULL AND CAN ALSO ANTICIPATE FLOODING. * IMPACTS...STRUCTURES AND PROPERTY ADJACENT TO THESE WATERS... INCLUDING LOW LYING BRIDGES AND FIELDS...WILL BE AFFECTED DURING HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && CHENG $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
073 WGUS65 KSLC 081045 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MDT SUN MAY 8 2011 UTZ001>003-006>009-081830- /O.CON.KSLC.FA.A.0002.000000T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 445 AM MDT SUN MAY 8 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * THROUGH MONDAY EVENING * FLOODING IS ANTICIPATED DUE TO A COMBINATION OF INCREASED SNOWMELT AND A RAIN EVENT WHICH WILL INTENSIFY THIS AFTERNOON AND CONTINUE THROUGH MONDAY. FLOODING IS ALREADY OCCURRING ON THE BLACKSMITH FORK NEAR HYRUM...AND IS ALSO ANTICIPATED OVER MULTIPLE WATERSHEDS...INCLUDING THE LITTLE BEAR RIVER...CHALK CREEK...THE WEBER RIVER INCLUDING RIVERDALE AND PLAIN CITY...AND TO A LESSER EXTENT EMIGRATION CREEK IN SALT LAKE COUNTY. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING FULL AND CAN ALSO ANTICIPATE FLOODING. * IMPACTS...STRUCTURES AND PROPERTY ADJACENT TO THESE WATERS... INCLUDING LOW LYING BRIDGES AND FIELDS...WILL BE AFFECTED DURING HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && CHENG $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
415 WGUS65 KSLC 081757 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1157 AM MDT SUN MAY 8 2011 UTZ001>003-006>009-090500- /O.CON.KSLC.FA.A.0002.000000T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1157 AM MDT SUN MAY 8 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * THROUGH MONDAY EVENING * FLOODING REMAINS POSSIBLE DUE TO RAPID SNOWMELT FROM THE PAST SEVERAL DAYS IN ADDITION TO HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH MONDAY AFTERNOON ACROSS NORTHERN UTAH. FLOODING IS ALREADY OCCURRING ALONG THE BLACKSMITH FORK. RIVERS OF HIGHEST CONCERN REMAIN THE LITTLE BEAR RIVER...CHALK CREEK...AND THE WEBER RIVER BELOW ECHO RESERVOIR. EMIGRATION CREEK IN SALT LAKE COUNTY ALSO HAS SOME POTENTIAL FOR FLOODING DURING THE PERIOD. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING HIGH AND ARE AT RISK OF FLOODING THROUGH MONDAY EVENING. * IMPACTS INCLUDE STRUCTURES AND PROPERTY ADJACENT TO THESE WATERS INCLUDING LOW LYING BRIDGES AND FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && KRUSE $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
448 WGUS65 KSLC 090433 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1033 PM MDT SUN MAY 8 2011 UTZ001>003-006>009-091200- /O.CON.KSLC.FA.A.0002.000000T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1033 PM MDT SUN MAY 8 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * THROUGH MONDAY EVENING * COLDER AIR MOVING INTO THE WATCH AREA FROM THE WEST WILL GRADUALLY REDUCE THE SNOW MELT...BUT INCREASE PRECIPITATION TONIGHT THROUGH MONDAY EVENING. FLOODING REMAINS POSSIBLE DUE TO THE RUNOFF FROM RESIDUAL SNOW MELT AND THE ADDITION OF SIGNIFICANT RAINFALL. FLOODING IS ALREADY OCCURRING ALONG THE BLACKSMITH FORK. RIVERS OF HIGHEST CONCERN REMAIN THE LITTLE BEAR RIVER...CHALK CREEK...AND THE WEBER RIVER BELOW ECHO RESERVOIR. EMIGRATION CREEK IN SALT LAKE COUNTY ALSO HAS SOME POTENTIAL FOR FLOODING DURING THE PERIOD. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING HIGH AND ARE AT RISK OF FLOODING THROUGH MONDAY EVENING. * IMPACTS INCLUDE STRUCTURES AND PROPERTY ADJACENT TO THESE WATERWAYS...INCLUDING LOW LYING BRIDGES AND FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
268 WGUS65 KSLC 090845 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT MON MAY 9 2011 UTZ001>003-006>009-091800- /O.CON.KSLC.FA.A.0002.000000T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 245 AM MDT MON MAY 9 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE VALLEY...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * THROUGH THIS EVENING * FLOODING REMAINS POSSIBLE DUE TO THE RUNOFF FROM RESIDUAL SNOW MELT AND THE ADDITION OF SIGNIFICANT RAINFALL. FLOODING IS ALREADY OCCURRING ALONG THE BLACKSMITH FORK. RIVERS OF HIGHEST CONCERN REMAIN THE LITTLE BEAR RIVER...CHALK CREEK...AND THE WEBER RIVER BELOW ECHO RESERVOIR. EMIGRATION CREEK IN SALT LAKE COUNTY ALSO HAS SOME POTENTIAL FOR FLOODING DURING THE PERIOD. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING HIGH AND ARE AT RISK OF FLOODING THROUGH MONDAY EVENING. * IMPACTS INCLUDE STRUCTURES AND PROPERTY ADJACENT TO THESE WATERWAYS...INCLUDING LOW LYING BRIDGES AND FIELDS. FLOWS ARE HIGH AND VERY COLD...KEEP CHILDREN AND PETS AWAY FROM THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
658 WGUS65 KSLC 091248 AAA FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 648 AM MDT MON MAY 9 2011 UTZ001>003-006>009-091800- /O.CON.KSLC.FA.A.0002.000000T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 648 AM MDT MON MAY 9 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80 AND WESTERN UINTA MOUNTAINS. * THROUGH THIS EVENING * FLOODING REMAINS POSSIBLE DUE TO THE RUNOFF FROM RESIDUAL SNOW MELT AND THE ADDITION OF SIGNIFICANT RAINFALL. FLOODING IS ALREADY OCCURRING ALONG THE BLACKSMITH FORK. RIVERS OF HIGHEST CONCERN REMAIN THE LITTLE BEAR RIVER...CHALK CREEK...AND THE WEBER RIVER BELOW ECHO RESERVOIR. FLOODING WAS FORECAST FOR THE WEBER RIVER AT PLAIN CITY EARLY THIS WEEK...HOWEVER...A REDUCTION IN THE OUTFLOWS OF PINEVIEW AND ECHO RESERVOIRS HAS REDUCED THE FLOW SIGNIFICANTLY IN THE DOWNSTREAM AREAS TO PLAIN CITY. THIS COMBINATION OF REDUCED FLOWS HAS TEMPORARILY AVERTED FLOODING TO THAT AREA. EMIGRATION CREEK IN SALT LAKE COUNTY ALSO HAS SOME POTENTIAL FOR FLOODING DURING THE PERIOD. ADDITIONALLY SMALL STREAMS AND WATERWAYS IN THE WATCH AREA WILL BE RUNNING HIGH AND ARE AT RISK OF FLOODING THROUGH MONDAY EVENING. * IMPACTS INCLUDE STRUCTURES AND PROPERTY ADJACENT TO THESE WATERWAYS...INCLUDING LOW LYING BRIDGES AND FIELDS. FLOWS ARE HIGH AND VERY COLD...KEEP CHILDREN AND PETS AWAY FROM THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
457 WGUS65 KSLC 091615 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 AM MDT MON MAY 9 2011 UTZ001>003-006>009-091715- /O.CAN.KSLC.FA.A.0002.000000T0000Z-110510T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1015 AM MDT MON MAY 9 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHERN UTAH INCLUDING THE CACHE VALLEY...NORTHERN WASATCH FRONT...SALT LAKE VALLEY...WASATCH MOUNTAIN VALLEYS...WASATCH AND WESTERN UINTA MOUNTAINS HAS BEEN CANCELLED. THERE IS STILL ONGOING FLOODING ON THE BLACKSMITH RIVER...AND VERY HIGH FLOWS OCCURRING ACROSS MANY OTHER STREAMS...RIVERS...AND TRIBUTARIES ACROSS NORTHERN UTAH. PLEASE CONSULT FLOOD WARNINGS FOR FURTHER DETAILS. SNOWMELT RATES ACROSS NORTHERN UTAH ARE WANING THIS MORNING AS MUCH COOLER AIR SETTLES INTO THE REGION...ADDITIONAL RAINFALL THROUGH THIS EVENING IS EXPECTED TO REMAIN LIGHT. $$ MERRILL/MCINERNEY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at May 6, 10:48 AM MDT, 25 minutes earlier.
Area forecast discussion, May 6, 10:48 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1048 AM MDT FRI MAY 6 2011 .SYNOPSIS...A DRY AND INCREASINGLY MILD WESTERLY FLOW WILL PREVAIL THROUGH THE DAY TODAY. SOUTHWESTERLY FLOW WILL RAMP UP SATURDAY AHEAD OF THE NEXT PACIFIC TROUGH ANTICIPATED TO ARRIVE SUNDAY. THIS SYSTEM WILL REMAIN ACROSS THE AREA THROUGH MIDWEEK. && .DISCUSSION...ACTIVE WEATHER PATTERN TO IMPACT THE STATE OVER THE NEXT FIVE DAYS. MORNING WATER VAPOR IMAGERY INDICATES ITS ONSET...SHORT WAVE RIDGE AMPLIFICATION ACROSS THE GREAT BASIN DRIVEN BY A DEEPENING PACIFIC TROUGH SPINNING SOUTH ALONG THE BRITCOL COAST. THIS TROUGH WILL CONTINUE TO PROGRESS SOUTHEAST AND AMPLIFY OVER THE NEXT FEW DAYS...EVENTUALLY CLOSING OFF OVER THE GREAT BASIN WITH MID LEVEL COLD POOL REMAINING MOSTLY WEST OF THE STATE OVER NEVADA IN THE SUNDAY THROUGH WEDNESDAY PERIOD. THOUGH PRECIP WILL MOSTLY HOLD OFF UNTIL SUNDAY WITH PASSAGE OF THE INITIAL MID LEVEL BAROCLINIC ZONE...CONCERNS BEGIN WITHIN THE WARM SECTOR AS ABOVE NORMAL TEMPS COMBINED WITH NEAR RECORD BREAKING SNOWPACK ACROSS THE NORTH WILL LEAD TO SIGNIFICANT RISES OF STREAMS AND MAINSTEM RIVERS JUST PRIOR TO THIS HIGH CONFIDENCE PRECIP EVENT ANTICIPATED TO LAST INTO MIDWEEK. BIG PICTURE CONSISTENCY EXISTS WITHIN GLOBAL SUITE/NAM12 GUIDANCE REGARDING AREAL EXTENT AND BREADTH OF FORECAST QPF. THE ONE MAJOR DIFFERENCE WITHIN MODELS OVER THE LAST 24 HOURS IS TO SHIFT THE BAND OF HEAVIEST PRECIP SOUTH AND EAST...BASICALLY STRETCHING FROM BEAR LAKE SOUTHWEST TO FAR SOUTHWESTERN UTAH...ACROSS THE SALT LAKE METRO AREA. IN THE SUNDAY THROUGH TUESDAY TIMEFRAME A BROAD SWATH OF 1.5 TO 2.5 INCHES OF QPF IS FORECAST ACROSS THE WASATCH/WESTERN UINTAS...AND .5 TO 1.5 INCHES QPF IS FORECAST FOR THE NORTHERN VALLEYS/WASATCH BACK...MUCH OF THAT FALLING THROUGH MONDAY EVENING. THE ONE DETAIL THAT WILL BE MOST IMPORTANT REGARDING HOW THAT PRECIP FALLS OVER THE PERIOD WILL BE SNOWLEVELS...AS THE MOST CONCERNING ELEVATIONS FOR RAIN ON SNOW AT THIS TIME IS LIE BETWEEN 6000FT- 9000FT. CONFIDENCE IS HIGH THAT SNOWLEVELS WILL REMAIN HIGH (ABOVE 8000FT) THROUGH MUCH IF NOT ALL THE SUNDAY/SUNDAY NIGHT PERIOD. LOWERING OF SNOWLEVELS ON MONDAY IS WHERE NOTED DIFFERENCES EXIST. THE 06Z GFS IS A LITTLE MORE AGGRESSIVE REGARDING COLD ADVECTION MONDAY MORNING VS. THE LAST FEW RUNS OF THE NAM12...INCLUDING THE LATEST 12Z RUN. THE GFS WOULD SUGGEST THAT BY MIDDAY MONDAY SNOW LEVELS ACROSS THE NORTH COULD FALL TO ABOUT 6500FT...WHEREAS THE NAM WOULD SUPPORT ABOUT 1000FT HIGHER. THESE DIFFERENCES ARISE IN RESOLVING A TIGHTLY WOUND 700MB CIRCULATION LIFTING ALONG A MID LEVEL BAROCLINIC ZONE IN PLACE FROM THE INITIAL COOL FRONTAL PASSAGE FROM SUNDAY. 00Z EC LIES SOMEWHERE IN BETWEEN AS IS TYPICALLY THE NORM. CURRENTLY LEANING TOWARDS THE NAM/EC BLEND DUE TO PLACEMENT OF MID LEVEL COLD SUPPORT REMAINING WEST. THAT SAID...IN THIS SCENARIO THINK ITS IMPORTANT TO NOT GET LOST IN THE DETAILS AT THIS POINT. ALTHOUGH SNOWLEVELS WILL BE LOWERING...THEY WILL BE LOWERING ONLY GRADUALLY THROUGH MONDAY...EVENTUALLY BOTTOMING OUT SOMEWHERE AROUND 65-7000 FT BY LATE DAY. BOTTOM LINE...A PROLONGED PERIOD OF RAIN ON MID ELEVATION SNOW LOOKS LIKELY. RESOLVING ANTICIPATED QPF AND SNOWLEVELS THROUGH MONDAY NIGHT WILL BE THE PRIMARY FORECAST CHALLENGE FOR THIS SHIFT... .HYDROLOGY...ABOVE NORMAL TEMPERATURES CAN BE EXPECTED THROUGH SATURDAY...WITH AN ELEVATED THE RATE OF SNOWMELT TO PERSIST. RIVERS AND STREAMS WILL CONTINUE TO RISE IN RESPONSE TO THE INCREASED SNOWMELT. SOME RIVERS...MAINLY ACROSS NORTHERN UTAH...ARE EXPECTED TO REACH BANKFULL LATE TODAY OR TOMORROW. THE NEXT STORM SYSTEM IS EXPECTED TO PRODUCE SOMEWHERE IN THE VICINITY OF 1.5-2.5 INCHES OF WATER BETWEEN SUNDAY AND WEDNESDAY. THE GREATEST PRECIPITATION INTENSITY IS EXPECTED LATE SUNDAY THROUGH MONDAY MORNING. WITH SNOW LEVELS RATHER HIGH DURING THIS TIME...THIS WILL PRODUCE ADDITIONAL RUNOFF WHICH WILL ADD TO THAT PRODUCED BY SNOWMELT. SOME RIVERS ACROSS NORTHERN UTAH ARE EXPECTED TO REACH FLOOD STAGE SUNDAY OR MONDAY. SNOW LEVELS WILL THEN LOWER TO NEAR 6500FT LATE MONDAY THROUGH TUESDAY WHICH MAY REDUCE THE FLOOD THREAT BY MIDWEEK. WILL BE ADDRESSING THE NEED FOR AREAL FLOOD WATCHES ACROSS NORTHERN UTAH TODAY...AS CONFIDENCE IS GROWING RAPIDLY FOR SOME RIVERS TO REACH FLOOD STAGE EITHER SUNDAY OR MONDAY. .FIRE WEATHER...THE PREVAILING WESTERLY FLOW ALOFT ACROSS THE GREAT BASIN WILL RESULT IN GENERALLY DRY AND WARM CONDITIONS FOR UTAH THROUGH SATURDAY. A WEAK COLD FRONT THAT SETTLED INTO FAR NRN UTAH WILL PRODUCED A SLIGHT DECREASE IN TEMPS/INCREASE IN RH FOR THE FAR NRN ZONES TODAY. A SECOND SLIGHTLY STRONGER FRONT WILL ARRIVE SATURDAY...BUT REMAIN NEAR THE UT/ID BORDER DURING THE DAY. AN UNSEASONABLY COLD STORM SYSTEM CURRENTLY OVER THE GULF OF ALASKA WILL MOVE SE INTO THE WRN GREAT BASIN SUNDAY...THEN SPREAD ACROSS UTAH SUNDAY NIGHT/MONDAY. THE ASSOCIATED COLD FRONT WILL PUSH THROUGH THE WRN TWO-THIRDS OF UTAH BY MONDAY...WITH MUCH COOLER AND WET CONDITIONS BEHIND THE FRONT. THIS STORM WILL BE A SLOW-MOVER... SO COOL AND UNSETTLED CONDITIONS ARE EXPECTED ACROSS THE AREA INTO THE MIDDLE OF THE COMING WEEK. && .AVIATION...THE VERY SHALLOW AND WEAK COLD FRONT THAT MOVED THROUGH THE TERMINAL LAST NIGHT WILL REMAIN TO THE IMMEDIATELY SOUTH THIS AFTERNOON. THE LIGHT DRAINAGE SE WIND THAT WAS ABLE TO PUNCH BACK TO THE TERMINAL WILL DISSIPATE WITH NW WINDS PREVAILING LATE THIS MORNING THROUGH THIS AFTERNOON. CEILINGS WILL REMAIN ABOVE 12 KFT THROUGH THE TAF PERIOD. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/CONGER/CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 6, 5:07 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 507 AM MDT FRI MAY 6 2011 UTZ001>016-019>021-517-518-WYZ021-071230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 507 AM MDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES CAN BE EXPECTED AGAIN TODAY ACROSS THE AREA. INCREASED SNOW MELT AND ASSOCIATED RUNOFF WILL CONTINUE TO RESULT IN SIGNIFICANT RISES ON AREA RIVERS AND STREAMS...ESPECIALLY OVER NORTHERN UTAH. EXERCISE CAUTION NEAR THESE WATERWAYS AS FLOWS WILL BE DANGEROUSLY COLD AND SWIFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM TEMPERATURES WILL PERSIST THROUGH SATURDAY. SNOW MELT AND ASSOCIATED RUNOFF WILL CONTINUE TO RESULT IN SIGNIFICANT RISES ON AREA RIVERS AND STREAMS...ESPECIALLY OVER NORTHERN UTAH. SOME OF THESE RIVERS ARE EXPECTED TO REACH BANKFULL BY SATURDAY. THE NEXT PACIFIC STORM IS FORECAST TO START MOVING INTO THE OUTLOOK AREA LATE SATURDAY...AND LINGER THROUGH WEDNESDAY. WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW AND COOLER TEMPERATURES WILL SPREAD INTO THE AREA. PRECIPITATION ASSOCIATED WITH THE STORM COULD ADD TO THE RUNOFF AND FURTHER INCREASE RIVER LEVELS. SOME RIVERS COULD POTENTIALLY REACH FLOOD STAGE SUNDAY OR MONDAY DURING THE PERIOD OF HEAVIEST PRECIPITATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.